1. Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. No professional addiction advisors are recognized by the owners, admins, or moderators, even if the member states such status. All content is copyrighted and protected. DO NOT use any information that can identify you in these forums. If you do, a google search can link your addiction post to your name causing harm to your future activities including employment.

xanax detox

Discussion in 'Detoxing From Buprenorphine/Subutex/Suboxone' started by Pearl2, Mar 3, 2005.

  1. Pearl2

    Pearl2 Active Member

  2. mirage75

    mirage75 Well-Known Member

    Hi - I just detoxed off of valium (another benzodiazepine like xanax). It was a very rough experience , in fact I am still feeling it after more than a month off.

    Benzo recovery can take a long time. You are doing the right thing by tapering , but your taper sounds very rapid and with a short acting benzo like xanax it is very unlikely that your blood levels are remaining constant enough to keep you "stable."

    The feelings you described are normal for bz detox.
    Here are some websites I think you should look at:
    http://benzo.org.uk/

    and

    http://benzobuddies.org/

    and there is also a group at yahoo.com.

    I would pose the same questions at one of those sites , where there are many people who have either gone through or are going through the very same thing you are.

    If you cut your xanax from .5 per day to .25 Ill bet you are going to feel pretty rough. The cuts become more signifigant as you get lower in doseage. This one that you are planning represents a fifty percent cut. Maybe you could drop to .375 first? Might be a little more humane that way.

    I would really check out the ashton taper method at benzo.org.uk if I were you. SHe is one of the foremost authorities on tranquilizer addiction. She recommends a switch to a longer acting benzo and a gradual taper. Im not saying thats for you , but it has apparently helped a lot of people.

    I cant tell you how long it will take to feel better. Benzo withdrawal is just very different , and very individual. Oh one more thing, stay away from the alcohol during your taper/detox! I have had a very tough time with that myself; alcohol seems to mask the w/d at first but it makes it SO much worse afterwards!

    Anyway I strongly recommend looking into those sites and arming yourself with all of the knowledge you can.

    empathy
    -Chris
     

Share This Page